coming off of prednizone headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bloodygirl
New Member


Date Joined Aug 2007
Total Posts : 3
   Posted 8/19/2007 7:05 AM (GMT -7)   
I am coming off of prednizone (have been on it several times) I don't remember having head aches like this.  I am now completely off but I have had a headache for 7 days now.  My last prednizone was on Thursday.

cycling_sasquatch
Regular Member


Date Joined May 2007
Total Posts : 167
   Posted 8/19/2007 4:37 PM (GMT -7)   
I've been experiencing headaches as I taper off. I'm only down to 15 mg, but I am blaming them on the withdrawal. I take some Tylenol when needed and it usually helps.
Dx Left-sided UC Dec. 2006
Currently:
Azathioprine (Imuran) 125mg/day
Prednisone 40mg/day (trying to taper)
Lialda 4/day


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 8/19/2007 5:44 PM (GMT -7)   
It is probably withdrawal. If it doesn't get better in a few days you may want to call your GI. I always get headaches when tapering off pred.
Tabitha

100mg Azathioprine, 2 Fibercon, Colazal-9 a day (attempting to cut this down to 6 by slowly tapering), acidopholis pearls, just added Prilosec OTC

http://www.healingwell.com/donate
Co-Moderator UC Forum


CityWoman
Regular Member


Date Joined Jun 2004
Total Posts : 123
   Posted 8/20/2007 3:59 AM (GMT -7)   
I had severe withdrawal when I tapered. Every 2 weeks for 5 months I would get severe headaches and vomiting for 1-2 days. I have had 1 more episode of this since May and I think it was a mind / body triggered episode.
 
Judy

February 04: Rushed to hospital with severe blood haemorrhage. Diagnosed with indeterminate UC in 2/3 of my bowel. Treated with heavy doses of Pred; started Salofalk tabs and sups.

 

April 06: First major flare – more haemorrhaging. Colonoscopy once against confirmed indeterminate UC.

 

May 06: Started 40 mg Pred. Weaned down to 10mg by July 8, held at 10mg until December 20, tapering 1mg every 2 weeks, 5mg a day as of February 14. All this plus 10 Salofalk tabs daily.

 

Jan through May 2007: Suffering from severe headaches and vomiting likely caused by prednisone.

 

Feb 26 07: Started Imuran with continued success.

 

May 12 07: Final dose of prednisone after 50 weeks!


Coalfire
Regular Member


Date Joined Jul 2007
Total Posts : 52
   Posted 8/20/2007 6:04 AM (GMT -7)   
I had headaches and all over muscle pain last week. Stopped the pred altogether, wasn't making a big difference except for the side effects. I'm actually better bowel wise this week without it
Current meds

Prednisolone 30mg daily (stopped, didn't work, side effects worse than bowel symptoms)
Omeprazole 20mg daily (don't need now off Pred)
Fish Oil 1000mg
Asacol MR 400mg x2 3times/day
Acidophilus
Aloe Vera
Multi Vit

Diagnosed '96 ?colitis?crohns (biopsies inconclusive)
Remission for 11yrs, no meds
Current flare since April 07, awaiting scope


Got2Believe
Regular Member


Date Joined Feb 2007
Total Posts : 436
   Posted 8/20/2007 7:03 AM (GMT -7)   
Hang in there B-Girl. Your body just has to adjust. Don't forget to eat as healthy as possible and drink lots of water. Your body will take time to adjust so you want to help it out if you can. I am finally starting to taper prednisone and have been getting mild headaches so i kind of know what your going through.
                                                                                         
27/M/TX
Severe Colitis (pancolitis) since January 9, 2005
currently:  I can honestly say Under Control now after 1 yr flare.
RX/day:  20mg prednisone; 2400mg Asacol; 150 Azathioprine
OTC: Acidophilus Pearls; seldom use vitamins & other natural treatments
FYI: Began SCD diet 5/1/07 and caprylic acid-UC improved dramatically.
 
 
 


expecting226
Regular Member


Date Joined Jul 2007
Total Posts : 402
   Posted 8/20/2007 7:54 AM (GMT -7)   
I always get headaches during prednisone withdrawal - every single time. I usually have them for a 2-3 days after I taper the dose.

perach
Regular Member


Date Joined Apr 2007
Total Posts : 116
   Posted 8/20/2007 8:30 AM (GMT -7)   
i am tapering and i have headaches, mainly behind my eyes. hang in there!
-currently having a flare
-prednisone (tapering), rowasa enema, Lialda (4 pills 1 time a day), canasa, probiotic, multivitamin, calcium with vitamin d, iron

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 10:15 AM (GMT -7)
There are a total of 2,905,352 posts in 318,857 threads.
View Active Threads


Who's Online
This forum has 158211 registered members. Please welcome our newest member, E5M.
395 Guest(s), 13 Registered Member(s) are currently online.  Details
BnotAfraid, Lapis_29, PeppermintTea, Artist Mark, Gemlin, tickbite666, Radi, ArtAngel, Bull101, E5M, Maverick6981, AZ Guy, k07